Keep the faith! It will get better I promise! When your tummy calms down your doctor usually will begin to taper down your dosage of steroids.. Then you can control your eating better... I've been through this process for years, and now off steroids again. PTL!!!
Believe & receive or doubt and do without! Have a blessed day! ☺ ~ Rachel
current weight: 157.0
Fitness Minutes: (4,079) Posts: 21 3/11/10 7:12 A
Sorry about the lateness of my reply, computer went on the fritz for awhile. I'm about mid-way through my steroid treatment and yes, I have those cursed chipmunk cheeks, can't wait till those go. I have gained probably six pounds and it all shows, so I can't wait, can't wait until I can stop the roids. I know what you mean by mood swings, I'm not swinging so much as swaying but I can feel the difference, like I'm not me. Feel either like hibernating, running a marathon or just plain grouchy.
With my computer busted I've had to write down what I ate because like you my body didn't know when it was hungry. I'd eat a meal and have to gauge when I'd normally stop because there was no alignment between my head and stomach at that point. It's gotten a little better because my dosage was lowered to wean down but I still have to be careful.
When I was first diagnosed, it was already quite late in the game and I was flaring very badly. I was on steroids for 6 months. And I'm not going to lie... it was pretty awful, but you'll get through it.
In terms of weight gain, I couldn't avoid it at first... there's a certain amount of water weight that will happen no matter what your diet. But after a little adjustment I found the best way to maintain my weight was simply to record every little bite I ate. My body could no longer recognize whether it was hungry or not... it just thought it was hungry alllll the time. So your mind needs to really take up the slack. It takes a good bit of drive on your part, but I know you can do it :-) And don't worry about the chipmunk cheek effect (your cheeks might get a little puffy looking) it goes away about a week after you stop the steroids.
Also... and I'm sorry to be going on and on... long-term steroid use will probably give you some bi-polar like emotional swings. When I go on steroids now, I make sure to tell my friends and boyfriend that I might be acting a little crazy... it really helps to have them know and support me through it.
That's enough of my ranting. Good luck with everything!
Fitness Minutes: (4,079) Posts: 21 2/1/10 8:39 P
I have an interesting conundrum that right now sees to sabotage me through my best of efforts. I have been losing weight about 20 before I came to spark and another 25 afterwards. However my Crohns has decided to have an attitude and I had a major flare where I've become obstructed. I've lucked out of surgery but am now on steroids for 9 weeks.
I am now free from the hospital but I've been told that these steroids will make me gain weight and make me hungry. Lovely. See that is not my only issue here, my second is that I've been given the obstacle of a fistula. I find with that it's hard to exercise or walk for over 20 mins. Not only is it painful but I can bleed. I've had the fistula for about 3 months now and I've got to renter my weight cause I believe I'm up to 230ish now.
So my situation is my fistula makes it hard to exercise, my Crohns is messing with my food schedule and the steroids are bringing some weight to the party. I'm open to any suggestions to if not lose weight then stop from gaining everything back.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.